Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 14, 2009, 2:59 PM EST. It took effect at Feb 16, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2009, 2:59 PM EST (19:59 UTC)
- In effect from
- Feb 16, 2009, 11:00 AM EST
- Expired
- Feb 16, 2009, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 141959 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 159 PM CST SAT FEB 14 2009 RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER THE WEST FLORIDA PANHANDLE... .MORE RAIN EXPECTED OVER NIGHT THEN CLEARING SKIES BY LATE SUNDAY AFTERNOON WILL USHER IN DRIER CONDITIONS WITH LOWEST HUMIDITIES AROUND 25 PERCENT BY MONDAY AFTERNOON. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA INTO SUNDAY MORNING THEN TAPER OFF ON SUNDAY AFTERNOON. FLZ001>006-151200- /O.UPG.KMOB.FW.A.0015.090216T1600Z-090217T0000Z/ /O.NEW.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 159 PM CST SAT FEB 14 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE MORNING HOURS THEN BOTTOM OUT IN THE MID TWENTIES DURING THE EARLY TO MID AFTERNOON...RECOVERING ABOVE CRITICAL LEVELS BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS84 KMOB 151204 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 604 AM CST SUN FEB 15 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHEAST GULF AND BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. NORTHERLY WINDS WILL USHER DRIER AIR INTO THE REGION TONIGHT INTO MONDAY WITH RELATIVE HUMIDITIES DROPPING INTO THE MID TO UPPER TWENTIES ACROSS THE AREA ON MONDAY. A MOIST SOUTHERLY FLOW RESUMES ON TUESDAY AND CONTINUES INTO WEDNESDAY AND WILL KEEP AFTERNOON RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS. FLZ001>006-160415- /O.CON.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 604 AM CST SUN FEB 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE MORNING HOURS THEN BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING THE EARLY TO MID AFTERNOON...THEN RISE ABOVE CRITICAL LEVELS BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 152028 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 228 PM CST SUN FEB 15 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .NORTHERLY WINDS WILL USHER DRIER AIR INTO THE REGION TONIGHT WITH SURFACE RELATIVE HUMIDITIES DROPPING INTO THE MID TO UPPER TWENTIES ACROSS THE AREA ON MONDAY. A MOIST SOUTHERLY FLOW RESUMES BY TUESDAY AFTERNOON AND CONTINUES INTO WEDNESDAY...KEEPING AFTERNOON RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS. FLZ001>006-161200- /O.CON.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 228 PM CST SUN FEB 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE MORNING HOURS THEN BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING THE EARLY TO MID AFTERNOON...RISING ABOVE CRITICAL LEVELS BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 161201 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 601 AM CST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .NORTHERLY WINDS WILL USHER DRIER AIR INTO THE REGION WITH SURFACE RELATIVE HUMIDITIES DROPPING INTO THE MID TO UPPER TWENTIES ACROSS THE AREA TODAY. A MOIST SOUTHERLY FLOW RESUMES BY TUESDAY AFTERNOON AND CONTINUES INTO WEDNESDAY...KEEPING AFTERNOON RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS. FLZ001>006-170000- /O.CON.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 601 AM CST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE MORNING HOURS THEN BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING THE EARLY TO MID AFTERNOON...RISING ABOVE CRITICAL LEVELS BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 161955 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 155 PM CST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT THROUGH 6 PM CST TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .SURFACE RELATIVE HUMIDITY HAS DROPPED BELOW 30 PERCENT OVER MOST OF THE AREA THIS AFTERNOON ALONG WITH A LIGHT TO OCCASIONALLY MODERATE NORTHERLY WIND. HUMIDITY IS NOT EXPECTED TO RECOVER UNTIL AFTER SUNSET. A MOIST SOUTHEASTERLY FLOW RESUMES BY TUESDAY AND CONTINUES INTO WEDNESDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED WEDNESDAY ALONG WITH GUSTY SOUTH WINDS. FLZ001>006-170000- /O.CON.KMOB.FW.W.0019.000000T0000Z-090217T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 155 PM CST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. RELATIVE HUMIDITIES WERE BELOW CRITICAL LEVELS BY NOON TODAY... EXPECTED TO BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING THE MID AFTERNOON...RISING ABOVE CRITICAL LEVELS BY SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A COMBINATION OF LOW RELATIVE HUMIDITY...DRY GRASSES AND UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:24 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 14, 11:24 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1024 AM CST SAT FEB 14 2009
.UPDATE...MAIN AREA OF WET WEATHER WAS SHIFTING EASTWARD RATHER
QUICKLY AND HAVE TRIMMED BACK PROBABILITIES OF PRECIPITATION (POPS)
WHILE ALSO ADJUSTING QPF TO ACCOUNT FOR RADAR TRENDS. HAVE ALSO MADE
SOME ADJUSTMENTS...LOWERING DAILY HIGHS AS LARGE AREA OF CLOUDS
CONTINUES TO LINGER TO THE WEST OF THE REGION AND LATEST GRIDDED
TEMPERATURES WERE RUNNING WARMER MOST AREAS DUE TO THE RECENT RAINS
AND CLOUDS. NO OTHER CHANGES. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 56 67 40 / 20 90 60 05
PENSACOLA 68 58 66 41 / 70 90 80 05
DESTIN 68 57 66 45 / 70 90 80 05
EVERGREEN 65 53 61 37 / 10 90 70 05
WAYNESBORO 65 50 62 35 / 10 90 40 05
CAMDEN 64 51 59 35 / 10 90 60 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 14, 7:25 AM EST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CST SAT FEB 14 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 625 AM CST SAT FEB 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WITH BRIEFLY HEAVY RAINS WILL CONTINUE ACROSS EXTREME SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FURTHER INLAND. PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY CLOSER TO THE COAST...WHICH MAY RESULT IN FLOODING OF POOR DRAINAGE AREAS. AS AN ISOLATED SEVERE THUNDERSTORM OR FLASH FLOODING CANNOT BE COMPLETELY RULED OUT...RESIDENTS NEED TO PAY CLOSE ATTENTION TO THE WEATHER SITUATION AND STAY TUNED FOR FURTHER UPDATES. WINDS OVER THE MARINE AREA WILL INCREASE TONIGHT AND MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON SUNDAY WILL COME TO AN END LATER IN THE DAY AS A COLD FRONT MOVES THROUGH. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE NEAR THE COAST DURING THE MORNING HOURS. DRIER AIR WILL FLOW INTO THE REGION ON MONDAY AND RESULT IN AN INCREASED RISK OF WILDFIRES. MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY THROUGH MONDAY MORNING. A LOW PRESSURE SYSTEM WILL PASS WELL NORTH OF THE AREA MIDWEEK AND BRING A STRONG COLD FRONT THROUGH THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT AND THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE AREA ON WEDNESDAY INTO WEDNESDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL EXIST OVER THE MARINE AREA FROM TUESDAY AFTERNOON THROUGH FRIDAY MORNING AS WINDS INCREASE AHEAD OF THE APPROACHING COLD FRONT THEN SUBSIDE LATER IN THE WEEK AFTER THE FRONT HAS MOVED THROUGH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER SHOULD NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 8:54 AM EST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Feb 14, 8:55 AM EST | Fire Weather Watch | MOB | 6 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.